Advertisement

What do I do if I take too much fluoxetine?

When taking fluoxetine, it’s important to follow your doctor’s directions exactly. Taking too much can be very dangerous. With an overdose, emergency medical attention is needed immediately. Call 911. You may also want to call your local poison control office, 1-800-222-1222. Symptoms of overdose are:

• Nausea or vomiting
• Fever
• Sleepiness
• Fainting
• Rapid or uneven heartbeat
• Nervousness
• Confusion
• Dizziness
• Seizures
• Uncontrollable shaking
• Hallucinations (seeing things or hearing voices that don’t exist)
• Coma (loss of consciousness for a period of time)

Continue Learning about Fluoxetine

Does fluoxetine interact with other drugs and foods?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Fluoxetine may interact with other selective serotonin reuptake inhibitors (SSRIs), serotonin-norepi...
More Answers
Can fluoxetine treat other conditions?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Yes. Fluoxetine has been used to treat disorders other than depression. Before taking fluoxetine...
More Answers
Who should not take fluoxetine?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
You should not take fluoxetine if you are allergic to fluoxetine or to any of its other ingredie...
More Answers
What are the brand names of fluoxetine?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Fluoxetine is the generic name of the active ingredient in several brand name drugs: Prozac, Rap...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.